Asymmetric Doob inequalities in continuous time

Guixiang Hong, Marius Junge, Javier Parcet

Research output: Contribution to journalArticlepeer-review


The present paper is devoted to the second part of our project on asymmetric maximal inequalities, where we consider martingales in continuous time. Let (M,τ) be a noncommutative probability space equipped with a continuous filtration of von Neumann subalgebras (Mt)0≤t≤1 whose union is weak-⁎ dense in M. Let Et denote the corresponding family of conditional expectations. As for discrete filtrations, we shall prove that for 1<p<2 and x∈Lp(M,τ) one can find a,b∈Lp(M,τ) and contractions ut,vt∈M such that Et(x)=aut+vtbandmax⁡{‖a‖p,‖b‖p}≤cp‖x‖p. Moreover, aut and vtb converge in the row/column Hardy spaces Hpr(M) and Hpc(M) respectively. We also confirm in the continuous setting the validity of related asymmetric maximal inequalities which we recently found for discrete filtrations, including p=1. As for other results in noncommutative martingale theory, the passage from discrete to continuous index is quite technical and requires genuinely new methods. Our approach towards asymmetric maximal inequalities is based on certain construction of conditional expectations for a sequence of projective systems of Lp-modules. The convergence in Hpr(M) and Hpc(M) also imposes new algebraic atomic decompositions.

Original languageEnglish (US)
Pages (from-to)1479-1503
Number of pages25
JournalJournal of Functional Analysis
Issue number4
StatePublished - Aug 15 2017


  • Noncommutative Doob's inequality
  • Noncommutative Hardy spaces
  • Noncommutative L spaces
  • Noncommutative martingales with continuous filtration

ASJC Scopus subject areas

  • Analysis


Dive into the research topics of 'Asymmetric Doob inequalities in continuous time'. Together they form a unique fingerprint.

Cite this